Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 93, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 29, 1995, 12:30 AM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 1995, 12:30 AM CDT (05:30 UTC)
- Expired
- Jun 29, 1995, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alfalfa County, OK, Grant County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2769 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 290531
FFWOKC
OKC003-053-290830-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 AM CDT THU JUN 29 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 330 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHERN ALFALFA AND GRANT
INCLUDING THE FOLLOWING LOCATIONS
AMORITA...BURLINGTON...DEER CREEK...DRIFTWOOD...INGERSOLL
...MEDFORD...NUMA...RENFROW AND WAKITA
A NEARLY STATIONARY LINE OF SEVERE THUNDERSTORMS HAS PERSISTED FROM NEAR
BURLINGTON TO NEAR DEER CREEK SINCE 11 PM. RADAR RAINFALL ESTIMATES
SHOW THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER THESE AREAS WITH MORE
HEAVY RAINFALL EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS.
MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.
CHURCHILL
LAT...LON 3675 9748 3677 9847 3700 9847 3697 9747What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:07 PM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 4:07 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 400 PM CDT WED JUN 28 1995 CLD DEBRIS LFT OVR FROM ERLY AM CONVECTION OVR KS HAS DRIFTED OVER ABT NRN 1/2 OF FA THIS AFTN. CAN SEE TEMPS LAGGING IN N CNTRL ZNS UNDER THICKEST CLD CVR. ALSO HAV WK OTFLO BNDRY OVR NRN ZNS KEEPING WNDS THERE DIFFICULT TO FSCT. SRN HALF OF FA HAS TEMPS WARMING NICELY WITH 70+ DEWPTS ALG AND S OF A SPS-ADM-MLC LINE AT 17Z. 20Z SFC PLOT SHOWS CDFNT OVER CNTRL KS. NGM SEEMS A BIT SLO ON THIS FEATURE...WITH ETA MORE ON TARGET. HOWEVER...TEMPS SEEM TO BE HANDLED BETTER BY NGM AS PER CURRENT TRENDS. AS FAR AS POPS GO...ALL MODELS SHOWING ATMOS MSTR INCR WITH APRCH OF SYSTM...WITH FAIRLY DECENT UVVS...BEST IN NRN ZNS THRU THURS NGT. FOR TNGT...WL GO CHC POPS NORTH AND SW(WHERE CAPES ARE HIGH AND MAX HEATING HAS TAKEN PLACE) AND SLG CHC POPS REST OF AREA. WL KEEP CHC POPS OVR ENTIRE FA THRU FRI AFTN...THEN DROP DOWN TO SLGT POPS MOST AREAS FRI NGT. COOLER TEMPS PROGGED TO MOVE IN FRI AS THICKNESSES DROP QUIET A BIT BHND FNT. THIS IS EASY TO BELIEVE AS TEMPS IN THE 60S AND LWR 70S IN NE AND SD TDY AT 20Z. IN EXTNDD PDS...MRF DOES NOT DEVIATE MUCH FROM PREV RUN. THCKNS PROGS SHOW A 5670 M THCKNS (BURR) OVR NW ZNS BY SAT 00Z WITH GRADUAL WARM UP THEREAFTER. BST CHCS FOR PRECIP THRU MON APPR TO BE OVR ERN HALF OF AREA WHERE LYR RHS ARE HIGHEST AND PROXIMITY TO S/WS IS CLOSEST...BUT WL PROB CARRY SLT CHC POPS OVR MOST ZNS THRU EXTNDD SINCE AM NOT TO CONFIDENT IN EXACT PLACEMENT OF S/WS ATTM. UPR LO OF CA CST SLOLY BLDS RIDGE FM OLD MEX INTO W TX BY END OF EXTNDD PD. ONLY SLIGHT TWEAKING TO MOS TEMPS FOR NOW. FIRST GUESS TEMPS'N POPS HBR 66 92 65 86 / 20 40 40 30 SPS 66 90 69 87 / 20 30 40 40 GAG 62 88 63 78 / 40 40 40 20 PNC 67 88 65 82 / 30 40 40 30 DUA 70 91 69 87 / 20 20 30 40 .OK...NONE. .TX...SVR WATCH FOR TX ZONES 083>090.
In the hours before
Local storm report, Jun 28, 6:52 PM CDT, 5 hours 38 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 655 PM CDT WED JUN 28 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 645 PM T BURNEYVILLE OK 0.88 INCH HAIL IN 6/28/95 LOVE BURNEYVILLE SC
Local storm report, Jun 28, 9:27 PM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 930 PM CDT WED JUN 28 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 800 PM TEMPLE OK 1.25 INCH HAIL ON EAST 6/28/95 COTTON SIDE OF TEMPLE SC
Local storm report, Jun 28, 9:30 PM CDT, 3 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 930 PM CDT WED JUN 28 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 800 PM TEMPLE OK 1.25 INCH HAIL ON EAST 6/28/95 COTTON SIDE OF TEMPLE SC
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
| Jun 28, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 44 min |
| Jun 28, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 47 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 29, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Jun 29, 3:30 AM CDT | Flash Flood Warning | OUN | Grant, Kay | 3 hr |
| Jun 29, 4:30 AM CDT | Flash Flood Warning | OUN | Garfield, Noble | 3 hr |
| Jun 29, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 62 min |
| Jun 29, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 63 min |
| Jun 29, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 59 min |
| Jun 29, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 59 min |
| Jun 29, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 39 min |
| Jun 29, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 50 min |
| Jun 29, 6:14 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.